This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
Lewis and Sawicky (J. A. M. A.157:909 [March 12] 1955) in a report on two cases of contact dermatitis due to chlorpromazine (Thorazine) in nurses handling it advise that because of its extensive use, the danger of sensitization on frequent or long-continued contact must be kept in mind by both physicians and nurses. Our patient, a dentist working with psychotic patients at a state institution, developed a dermatitis of the fingers that contacted the saliva of patients who had been and were under treatment with daily doses of chlorpromazine as high as 1,000 mg.The patient was first seen July 27, 1955. Five days previously she had noticed a patch of dermatitis on the right hand. Within the next few days she had an erythematous, exudative, crusted eruption of the dorsal terminal phalanges of the second, third, and fourth digits of both hands, more severe
Combes FC, Reisch M. CONTACT DERMATITIS DUE TO CHLORPROMAZINE IN A DENTIST. JAMA. 1955;159(8):807. doi:10.1001/jama.1955.02960250069022
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: